MAUDE Adverse Event Report: STRYKER GMBH CURVED PLATE, 4 HOLES; PLATE, FIXATION, BONE

STRYKER GMBH CURVED PLATE, 4 HOLES; PLATE, FIXATION, BONE
Model Number 40-15011
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Injury (2348); Reaction (2414)
Date of Event 12/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
Variax foot plate metallosis noticed upon removal on (b)(6) 2019 by surgeon.Implanted on (b)(6) 2019.Removal not for non-union, just removal of metalware.
 
Additional Manufacturer Narrative
Correction: refer to d10/h3 the reported event could be confirmed.A picture of the affected foot was provided.Indeed, black deposits were noticed on the soft tissues especially on the distal part.The l plate as the screws that were implanted with it were returned after decontamination, and do not present any deformation, breakage or such.No deposits can be noticed anymore, since it was decontaminated.The curved plate and its screws were not returned for investigation.In this case, the expertise of a medical expert was requested.They stated the following; "[.] the literature talks about the varying corrosive effects of anodized titanium, relating to the thickness and color of the anodized layers.At a fracture site, wolff¿s law is occurring with a generation of an electrical current, although very slight, the current occurs within the solutions around the plate and soft-tissue and will corrode to the metal surface.It is the interaction of an inorganic material in titanium plates, and soft tissue and he degree of roughness of the implant surface, the methods utilized in achieving the surface topography, and the chemistry of implant materials (titanium), are some of the factors that may affect the soft tissue response of the plate to the adjacent soft tissue and create the grayish color.There has been no risk reported with this corrosive action since the levels of local metal ions and systemic ions is usually at very low levels in these cases.In case of high levels of metal ions, risks have been reported associated with local soft tissue damage, delayed hypersensitivity reaction (type iv) and systemic toxicity.[.]" this case can thus be classified as patient factors related.It can be explained by how the patient reacted to the device.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.H3 other text : device disposition is unknown.
 
Event or Problem Description
Variax foot plate metalosis noticed upon removal on 3-dec-19 by surgeon.Implanted on 5-jun-19.Removal not for non-union, just removal of metalware.

Brand Name
CURVED PLATE, 4 HOLES
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key9549256
Report Number0008031020-2020-00056
Device Sequence Number16705582
Product Code HRS
UDI-Device Identifier07613154627783
UDI-Public07613154627783
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K063875
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number40-15011
Device Catalogue Number40-15011
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/09/2019
Supplement Date Received by Manufacturer02/14/2020
Initial Report FDA Received Date01/03/2020
Supplement Report FDA Received Date03/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age29 YR